Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 320, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 11, 2023, 2:58 AM CDT for Haskell County, LeFlore County, Sequoyah County, Oklahoma. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 11, 2023, 2:58 AM CDT (07:58 UTC)
- Expired
- Aug 11, 2023, 3:45 AM CDT
- In force
- 47 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Haskell County, OK, LeFlore County, OK, Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 46 km from the middle of the area, began a volume at 07:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.0 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 330 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1524 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 12:26 AM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Aug 11, 12:26 AM CDT, 2 hours 32 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1226 AM CDT Fri Aug 11 2023
...New AVIATION...
.SHORT TERM...
(The rest of tonight)
Issued at 924 PM CDT Thu Aug 10 2023
The persistence of the convective cluster ongoing across north
central TX appears to be a challenge to short term guidance with
downstream mid cloud expanding rather rapidly across central OK.
This aligns within a broader region of favorable upper jet
dynamics and as low level upglide increases into the overnight
hours confidence remains rather high that scattered storms will
develop along the elevated frontal zone across E OK into western
AR. The updated forecast will spread low pops further south and
speed up timing slightly per observed trends. Otherwise corridor
and overall precip chances appear on track along with other
forecast elements.
&&
.LONG TERM...
(Friday afternoon through Thursday)
Issued at 110 PM CDT Thu Aug 10 2023
The tail end of the boundary should wash out on Friday. The high
dewpoint air, likely aided by evapotranspiration of recently
rained on soil across the region, will overspread the region
during the day. With no glaring reason for temps to stay cooler,
such as clouds or convection, highs should climb into the mid to
upper 90s over the region. The combination of higher temps and the
high dewpoints in place should yield a slam dunk advisory day for
heat across the region. Heat indices may touch 110 at times from
the lower Ark River valley of west-central AR northwest to Tulsa
and Bartlesville areas, but confidence in a sustained period of
110+ isn't high. Will let midshift reevaluate the potential need
for a heat warning tonight. Heat headlines may be needed for
portions of the area, most likely south, on Saturday.
Focus for storms shifts north from late Friday into the weekend. A
weak boundary over Kansas is expected to focus storms there, with
some upscale growth and gradual movement in our direction expected
on the southern fringe of the stronger W/NW flow aloft. The EC
suggests the outflow reinforced boundary sags farther south closer
to the OK/KS border by late Saturday, and another chance for
storms Saturday night across NE OK/NW AR. A more fall-like
shortwave trough is expected to dive southeast over the central
CONUS Sunday, forcing a more substantial front south down the
Plains. Without getting too hung up on details this far out, a
band of storms may develop along/ahead of the advancing front
across KS Sunday afternoon with this activity potentially
affecting northern OK Sunday evening before weakening. Surface
high pressure builds over the region during the first half of next
week, with dry weather and lower dewpoints expected. Another
front is expected sometime during the latter half of the week as
well. For now, will keep dry forecast from model consensus.
Lacy
&&
.AVIATION...
(06Z TAFS)
Issued at 1225 AM CDT Fri Aug 11 2023
Isolated thunderstorms may affect KMLC and KFSM through mid
morning Friday, but confidence in occurrence remains low. VFR
conditions will prevail outside of any thunderstorms.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 97 75 95 75 / 10 40 20 20
FSM 97 77 97 76 / 30 10 20 10
MLC 97 77 97 75 / 20 10 10 10
BVO 97 72 95 72 / 10 50 20 30
FYV 94 73 93 73 / 20 20 30 20
BYV 95 73 93 72 / 10 30 30 30
MKO 95 74 94 74 / 20 10 20 20
MIO 95 72 93 72 / 10 40 20 40
F10 95 74 95 74 / 20 10 20 10
HHW 97 78 97 77 / 20 0 10 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory from noon today to 8 PM CDT this evening for
OKZ049-053>068-070>076.
AR...Heat Advisory from noon today to 8 PM CDT this evening for
ARZ001-002-019-020-029.
&&
SHORT TERM...07
LONG TERM....30
AVIATION...05Hazardous weather outlook, Aug 10, 4:46 PM CDT, 10 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 446 PM CDT Thu Aug 10 2023 ARZ001-002-010-011-019-020-029-OKZ049-053>076-111030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 446 PM CDT Thu Aug 10 2023 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Along and south of Interstate 40. ONSET...After midnight. DANGEROUS HEAT. RISK...Elevated. AREA...Southeast Oklahoma. ONSET...Ongoing...improving after sunset. DISCUSSION... Hot and humid conditions will persist through early evening across southeast Oklahoma. Heat index values around 105 degrees will continue until sunset. Isolated to scattered thunderstorms are forecast to develop after midnight across southeast Oklahoma and west central Arkansas. A few storms may briefly become severe with large hail the primary concern. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. FRIDAY through SUNDAY...Thunderstorm and Dangerous Heat Potential. MONDAY through WEDNESDAY...No Hazards. EXTENDED DISCUSSION... Isolated to scattered thunderstorms may be ongoing Friday morning, with a general decreasing trend in coverage toward midday. Additional storms may develop across northeast Oklahoma late Friday afternoon and persist into the overnight hours. A limited risk of severe weather will accompany any storms which develop during this time frame. The weather pattern remains unsettled through the weekend with daily thunderstorm chances. A cold front passing on Sunday should mark an increase in storm chances with a drying trend afterward into early next week. Hot and humid conditions will also expand across the region Friday through Sunday with dangerous heat index values likely to be felt area wide. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Aug 11, 1:13 AM CDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Tulsa OK
113 AM CDT Fri Aug 11 2023
OKZ065-110700-
Okfuskee OK-
113 AM CDT Fri Aug 11 2023
...A strong thunderstorm will impact portions of Okfuskee County
through 200 AM CDT...
At 112 AM CDT, Doppler radar indicated a strong thunderstorm over
Paden, moving east at 30 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Okemah... Okfuskee...
Boley... Weleetka...
Paden... Bearden...
Castle... Clearview...
Pharoah... Mason...
This includes Interstate 40 in Oklahoma between mile markers 212 and
231.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3560 9662 3561 9619 3555 9619 3555 9613
3542 9608 3538 9609 3538 9607 3529 9604
3529 9644 3546 9644 3546 9647 3543 9650
3543 9652 3546 9654 3544 9657 3541 9654
3539 9654 3541 9658 3540 9662
TIME...MOT...LOC 0612Z 261DEG 27KT 3552 9658
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 1:13 AM CDT | Special Weather Statement | TSA | Okfuskee | 47 min |
| Aug 11, 1:19 AM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Okfuskee | 41 min |
| Aug 11, 1:35 AM CDT | Severe Thunderstorm Warning | TSA | Okfuskee, Okmulgee | 40 min |
| Aug 11, 1:55 AM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 37 min |
| Aug 11, 1:59 AM CDT | Severe Thunderstorm Warning | TSA | McIntosh | 18 min |
| Aug 11, 2:06 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, Pittsburg | 39 min |
| Aug 11, 3:04 AM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee, Sequoyah | 14 min |
| Aug 11, 3:32 AM CDT | Excessive Heat Warning | TSA | Choctaw, Craig, Creek, Haskell, Latimer, McIntosh and 12 more | 16 hr |
| Aug 11, 2:35 PM CDT | Excessive Heat Warning | TSA | Choctaw, Creek, Haskell, Latimer, McIntosh, Mayes and 8 more | 29 hr |
| Aug 11, 2:35 PM CDT | Heat Advisory | TSA | Cherokee, Craig, Creek, Delaware, Haskell, Latimer and 13 more | 29 hr |
| Aug 11, 5:37 PM CDT | Special Weather Statement | TSA | Osage | 53 min |
| Aug 11, 6:09 PM CDT | Special Weather Statement | TSA | Osage | 51 min |
| Aug 11, 6:15 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 45 min |
| Aug 11, 6:48 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Rogers, Washington | 57 min |
| Aug 11, 6:56 PM CDT | Areal Flood Advisory | TSA | Washington | 2 hr |
| Aug 11, 3:48 AM CDT | Special Weather Statement | TSA | Sebastian | 42 min |
| Aug 11, 4:30 AM CDT | Severe Thunderstorm Warning | TSA | Franklin | 26 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.